Alert archive / California / Wind Advisories in 2019

Wind Advisory 49, NWS Hanford, CA

October 8, 2019

NWS Hanford, CA issued this wind advisory at Oct 8, 2019, 1:14 PM PDT. It took effect at Oct 9, 2019, 8:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2019, 1:14 PM PDT (20:14 UTC)
In effect from
Oct 9, 2019, 8:00 AM PDT
Expired
Oct 9, 2019, 11:00 PM PDT
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

448 
WWUS76 KHNX 082014
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
114 PM PDT Tue Oct 8 2019

CAZ196-198-199-090415-
/O.UPG.KHNX.HW.A.0004.191009T1500Z-191010T0600Z/
/O.NEW.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
114 PM PDT Tue Oct 8 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Tehachapi Area, Indian Wells Valley and Kern County 
  Desert.

* WHEN...From 10 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel will be difficult along Highways
  14...58 and 395 for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-180-182-090415-
/O.NEW.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/
West Side Hills-San Joaquin Confluence-Western San Joaquin Valley-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Lemoore Station, Five Points, 
and Kettleman City
114 PM PDT Tue Oct 8 2019

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PDT WEDNESDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...West Side Hills, San Joaquin Confluence and Western 
  San Joaquin Valley.

* WHEN...From 8 AM to 4 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility.

* ADDITIONAL DETAILS...Localized blowing dust will be possible
  along the Interstate 5 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Dudley
5 follow-up statements
485 
WWUS76 KHNX 090410
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
910 PM PDT Tue Oct 8 2019


CAZ196-198-199-091215-
/O.CON.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
910 PM PDT Tue Oct 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT
WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected. 

* WHERE...Tehachapi Area, Indian Wells Valley and Kern County 
  Desert. 

* WHEN...From 10 AM to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...Travel will be difficult along Highways 
  14...58 and 395 for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-180-182-091215-
/O.CON.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/
West Side Hills-San Joaquin Confluence-Western San Joaquin Valley-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Lemoore Station, Five Points, 
and Kettleman City
910 PM PDT Tue Oct 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected. 

* WHERE...West Side Hills, San Joaquin Confluence and Western 
  San Joaquin Valley. 

* WHEN...From 8 AM to 4 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility. 

* ADDITIONAL DETAILS...Localized blowing dust will be possible 
  along the Interstate 5 corridor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ab
189 
WWUS76 KHNX 091024
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
324 AM PDT Wed Oct 9 2019

CAZ196-198-199-091900-
/O.CON.KHNX.WI.Y.0049.191009T1700Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
324 AM PDT Wed Oct 9 2019

...A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT THIS MORNING 
UNTIL 11 PM PDT TONIGHT...

* WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 
  mph expected.

* WHERE...The most wind prone locations in the Kern County
  mountains and desert. 

* WHEN...From 10 AM PDT this morning until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power
  lines. A few power outages are possible. Travel will be
  difficult, particularity for high profile vehicles. Blowing dust
  and sand may reduce visibilities.
 
* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, U.S. Highway 395, Highway 58 below
  Tehachapi Pass, including the town of Mojave, and Highway 178
  below Walker Pass, including the town of Inyokern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-180-182-091900-
/O.CON.KHNX.WI.Y.0049.191009T1500Z-191009T2300Z/
West Side Hills-San Joaquin Confluence-Western San Joaquin Valley-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Lemoore Station, Five Points, 
and Kettleman City
324 AM PDT Wed Oct 9 2019

...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT THIS MORNING
UNTIL 4 PM PDT THIS AFTERNOON...

* WHAT...Sustained northwest winds 10 to 20 mph, with gusts near 
  35 mph expected.

* WHERE...West Side Hills and extreme western portion of the San 
  Joaquin Valley. 

* WHEN...From 8 AM PDT this morning until 4 PM PDT this afternoon. 

* IMPACTS...Travel will be difficult, particularly for high
  profile vehicles, such as camper and tractor trailers. Blowing
  dust may reduce visibilities. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 33, Highway 41, Highway 46, Highway 152
  through Pacheco Pass, and Highway 198, west of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
597 
WWUS76 KHNX 091845
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1145 AM PDT Wed Oct 9 2019

CAZ196-198-199-100245-
/O.CON.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1145 AM PDT Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 
  mph expected.

* WHERE...The most wind prone locations in the Kern County
  mountains and desert. 

* WHEN...Until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power
  lines. A few power outages are possible. Travel will be
  difficult, particularity for high profile vehicles. Blowing dust
  and sand may reduce visibilities.
 
* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, U.S. Highway 395, Highway 58 below
  Tehachapi Pass, including the town of Mojave, and Highway 178
  below Walker Pass, including the town of Inyokern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-180-182-092300-
/O.CON.KHNX.WI.Y.0049.000000T0000Z-191009T2300Z/
West Side Hills-San Joaquin Confluence-Western San Joaquin Valley-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Lemoore Station, Five Points, 
and Kettleman City
1145 AM PDT Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Sustained northwest winds 10 to 20 mph, with gusts near 
  35 mph expected.

* WHERE...West Side Hills and extreme western portion of the San 
  Joaquin Valley. 

* WHEN...Until 4 PM PDT this afternoon.

* IMPACTS...Travel will be difficult, particularly for high
  profile vehicles, such as camper and tractor trailers. Blowing
  dust may reduce visibilities. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 33, Highway 41, Highway 46, Highway 152
  through Pacheco Pass, and Highway 198, west of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
310 
WWUS76 KHNX 092250
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
350 PM PDT Wed Oct 9 2019

CAZ179-180-182-100000-
/O.EXP.KHNX.WI.Y.0049.000000T0000Z-191009T2300Z/
West Side Hills-San Joaquin Confluence-Western San Joaquin Valley-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Lemoore Station, Five Points, 
and Kettleman City
350 PM PDT Wed Oct 9 2019

...WIND ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

Winds have diminished below advisory level late this afternoon. 
Therefore, the National Weather Service will allow the advisory 
to expire at 4 PM PDT.

$$

CAZ196-198-199-100600-
/O.CON.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
350 PM PDT Wed Oct 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Sustained west winds 20 to 30 mph, with gusts near 55 
  mph expected.

* WHERE...The most wind prone locations in the Kern County 
  mountains and desert.

* WHEN...Until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power 
  lines. A few power outages are possible. Travel will be 
  difficult, particularity for high profile vehicles. Blowing 
  dust and sand may reduce visibilities.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, U.S. Highway 395, Highway 58 below
  Tehachapi Pass, including the town of Mojave, and Highway 178
  below Walker Pass, including the town of Inyokern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Molina
346 
WWUS76 KHNX 100551
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1051 PM PDT Wed Oct 9 2019



CAZ196-198-199-100700-
/O.EXP.KHNX.WI.Y.0049.000000T0000Z-191010T0600Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1051 PM PDT Wed Oct 9 2019

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

A few locally gusty winds to around 40 mph may occur over the
next hour or two in the Mojave Desert.

$$

ab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 2:54 AM PDT, 10 hours 20 minutes earlier.

Area forecast discussion, Oct 8, 2:54 AM PDT, 10 hours 20 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
254 AM PDT Tue Oct 8 2019

.SYNOPSIS...
High temperatures this afternoon will be seven to nine degrees
above normal for this time of year. A dry cold front will pass
through Central California Wednesday, resulting in significant
cooling and strong, gusty winds in a portion of the Kern County
mountains and desert. A warming trend is expected this weekend.
Dry weather will persist through at least Monday.

&&

.DISCUSSION...
An Eastern Pacific, upper-level ridge of high pressure will move
eastward across the Golden State today. A cold front will progress
southward through Northern California tonight. This strong, but
dry cold front will move southward through Central California
Wednesday. Damaging wind gusts are possible in a portion of the
Kern County mountains and desert Wednesday into Wednesday evening.
A High Wind Watch is in effect for this area. Maximum temperatures
Wednesday afternoon will be twelve to fourteen degrees cooler
than this afternoon. Westerly wind gusts may cause blowing dust
to reduce visibilities in the western portion of the San Joaquin
Valley Wednesday afternoon into Wednesday evening.

In wake of the aforementioned cold front, offshore flow should
develop and strengthen Wednesday night into Thursday, causing an
increased fire weather risk for the Kern County mountains. An
Eastern Pacific ridge of high pressure aloft will approach
California Thursday night. This upper-level ridge of high pressure
will progress eastward through the Western United States Friday
into the upcoming weekend, resulting in a warming trend throughout
Central California. Temperatures may drop back to seasonal values
early next week. Dry weather will persist through at least the
next seven days.

&&

.AVIATION...
VFR conditions will prevail at MCE, MER, FAT, VIS, and BFL through
at least the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Tuesday, October 8th, 2019, unhealthy for sensitive groups in
Fresno and Kern Counties, as well as in Sequoia National Park and
Forest. Further information is available at Valleyair.org.

&&

.CERTAINTY...
The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low, medium, and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
and/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Wednesday morning through Wednesday evening
for CAZ196-198-199.

&&

public...BS
aviation....BS

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:45 AM PDTHigh Wind WatchHNX11 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.